Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having short temper and burst into tears. Prescribed Zolpidem. Having Restless legs syndrome. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello: My name is XXXXXXX I'm 55 and I have not been sleeping well, if at all the last couple of months. I know its mostly due to stress, because I have been unemployed for several years and I have to get back to work soon. I never had sleep problems before. Recently I had been losing so much sleep it was really making me not feel well. Short temper, angered easily, bursting into tears, etc. I finally went to the Doctor and he prescribed Zolpidem (generic Ambien) 10mg. I also told him I have been having restless leg syndrome for several years now and its getting bad enough that I thought I should have something for it. He perscribed Pramipexole, .25mg. I would like to discuss my issues with my Dr. but he always seems in such a hurry to move on to the next patient that I just dont tell him all thats going on when I do go to see him, (which is rare - I dont run to the Dr. for just anything). I am a self pay so he gave me a generic script to help me out. But along with these symptoms, I just dont feel well and feel weak and run down. I run low-grade fevers, 99 - 100 but when the Dr. took my temp that day it was normal. I know when I have a fever because my eyes burn. I guess I need to go back to see him although I dont want to pay another 70.00 just to walk into the office and then pay for meds or tests. I'm wondering if I have Mono or something? I am sleeping fairly well now but I dont like having to take a pill to do it. I only take the restless leg medication when I absolutely need it. Should I get a blood test or something to see if something else is going on with me. I am basically healthy, I just have some anxiety and some depression issues, (who dosent nowadays) and I worry I wont get a job before I go broke or lose my home. I know its not much to go on but I would appreciate your opinion. Thanks so much.
Posted Sun, 21 Jul 2013 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Thanks for choosing health care magic for posting your query.
I understand that you are going through a stressful state right now and if you are a person who does have some anxiousness, then in a stressful condition, it is more likely for you to have trouble. Anxiety and depression both can present in various forms and feeling febrile, burning in eyes can be associated with that. I understand that you have been prescribed zolpidem for sleep but I would suggest that if you have troubles with anxiety and depression as well along with the sleep disturbance, then you should be on proper management for your anxiety disorder. It can be either management with drugs or with talk therapies. In medications, paroxetine, sertraline, escitalopram are good drugs. In talk therapy, if you do not want to take drugs, cognitive behavioural therapy sessions will do a lot of benefit to you. they will be 15-20 in sessions and you need such 6-8 weekly sessions to overcome your depression and anxiety. If these are taken care of then your other somatic complains will also reduce.
Also for sleep try using these sleep hygiene measures:
1) Stop all caffeine until the problem gets solved.
2) Start regular morning exercise.
3) Take a warm water bath before going to sleep.
4) Keep the sleeping and waking hours regular.
5) Use your sleep area exclusively for sleeping and not for any other purpose.
6) Keep the lighting dim and cozy.
7) Don't try very hard to sleep. In case if you dont get sleep, you should sit up and do some reading and got bed only if you are sleepy again.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor